Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Fullness, Connes' $\chi $-groups, and ultra-products of amalgamated free products over Cartan subalgebras

Author: Yoshimichi Ueda
Journal: Trans. Amer. Math. Soc. 355 (2003), 349-371
MSC (2000): Primary 46L54; Secondary 37A20
Published electronically: September 5, 2002
MathSciNet review: 1928091
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Ultra-product algebras associated with amalgamated free products over Cartan subalgebras are investigated. As applications, their Connes' $\chi $-groups are computed in terms of ergodic theory, and also we clarify what condition makes them full factors (i.e., their inner automorphism groups become closed).

References [Enhancements On Off] (What's this?)

  • 1. L. Barnett, Free product von Neumann algebras of type III, Proc. Amer. Math. Soc., 123 (1995), 543-553. MR 95c:46096
  • 2. E. F. Blanchard and K. J. Dykema, Embeddings of reduced free products of operator algebras, Pacific J. Math., 199 (2001), 1-19. MR 2002f:46115
  • 3. A. Connes, Almost periodic states and factors of type III$_{1}$, J. Funct. Anal., 16 (1974), 415-445. MR 50:10840
  • 4. A. Connes, Outer conjugacy classes of automorphisms of factors, Ann. Sci. École Norm. Sup. (4) 8 (1975), 383-419. MR 52:15031
  • 5. A. Connes, Sur la classification des facteurs de type II, C. R. Acad. Sci. Paris, Sér. A Math., 281 (1975), 13-15. MR 51:13706
  • 6. A. Connes, A factor not anti-isomorphic to itself, Ann. Math. 101 (1975), 536-554. MR 51:6438
  • 7. A. Connes, J. Feldman, and B. Weiss, An amenable equivalence relation is generated by a single transformation, Ergodic Theory and Dynam. Systems, 1 (1981), 431-450. MR 84h:46090
  • 8. K.-J. Dykema, Free products of finite-dimensional and other von Neumann algebras with respect to non-tracial states, in Free probability theory (Waterloo, ON, 1995), 41-88, Fields Inst. Commun., 12 (1997), Amer. Math. Soc., Providence, RI.
  • 9. J. Feldman and C. C. Moore, Ergodic equivalence relations, cohomology, and von Neumann algebras. I, II, Trans. Amer. Math. Soc., 234 (1977), 289-324, 325-359. MR 98c:46131
  • 10. U. Haagerup, The standard form of von Neumann algebras, Math. Scand., 37 (1975), 271-283. MR 58:11387
  • 11. U. Haagerup, An example of a non-nuclear $C^{*}$-algebra, which has the metric approximation property, Invent. Math., 50 (1978-1979), 279-293. MR 80j:46094
  • 12. H. Kosaki, Free products of measured equivalence relations, Preprint (2001).
  • 13. G. W. Mackey, Borel structure in groups and their duals, Trans. Amer. Math. Soc., 85 (1957), 134-165. MR 19:752b
  • 14. D. McDuff, Central sequences and the hyperfinite factor, Proc. London Math. Soc., (3) 21 (1970), 443-461. MR 43:6737
  • 15. A. Ocneanu, Actions of discrete amenable groups on von Neumann algebras, Lecture Notes in Math., 1138 (1985), Springer-Verlag. MR 87e:46091
  • 16. S. Popa, Maximal injective subalgebras in factors associated with free groups, Adv. Math., 50 (1983), 27-48. MR 85h:46084
  • 17. S. Popa, Markov traces on universal Jones algebras and subfactors of finite index, Invent. Math., 111 (1993), 375-405. MR 94c:46128
  • 18. S. Popa, Classification of Subfactors and Their Endomorphisms, CBMS, Regional Conference Series in Math., vol. 86, Amer. Math. Soc., (1995). MR 96d:46085
  • 19. K. R. Parthasarathy and K. Schmidt, On the cohomology of a hyperfinite action, Monatsh. Math., 84 (1977), 37-48. MR 56:15884
  • 20. F. Radulescu, An invariant for subfactors in the von Neumann algebra of a free group, in Free probability theory (Waterloo, ON, 1995), 213-239, Fields Inst. Commun., 12, Amer. Math. Soc., Providence, RI, 1997. MR 98h:46068
  • 21. K. Schmidt, Asymptotically invariant sequences and an action of $SL(2,{\mathbb{Z} })$ on the 2-sphere, Israel J. of Math., 37 (1980), 193-208. MR 82e:28023a
  • 22. K. Schmidt, Amenability, Kazhdan's property T, strong ergodicity and invariant means for ergodic group-actions, Ergodic Theory and Dynam. Systems, 1 (1981), 223-236. MR 83m:43001
  • 23. K. Schmidt, Algebraic Ideas in Ergodic Theory, CBMS Regional Conference Series in Mathematics, 76. Published for the Conference Board of the Mathematical Sciences, Washington, DC, Amer. Math. Soc., Providence, RI, 1990, vi+94 pp. MR 92k:28029
  • 24. C. Series, An application of groupoid cohomology, Pacific J. Math., 92 (1981), No. 2, 415-432. MR 82f:22014
  • 25. Y. Ueda, Amalgamated free product over Cartan subalgebra, Pacific J. Math., 191, No. 2 (1999), 359-392. MR 2001a:46063
  • 26. Y. Ueda, Amalgamated free product over Cartan subalgebra, II, Supplementary Results and Examples, Preprint (2000).
  • 27. D.-V. Voiculescu, K.-J. Dykema and A. Nica, Free Random Variables, CRM Monograph Series I, Amer. Math. Soc., Providence, RI, 1992. MR 94c:46133

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 46L54, 37A20

Retrieve articles in all journals with MSC (2000): 46L54, 37A20

Additional Information

Yoshimichi Ueda
Affiliation: Department of Mathematics, Graduate School of Science, Hiroshima University, Higashi-Hiroshima, 739-8526, Japan
Address at time of publication: Graduate School of Mathematics, Kyushu University, Fukuoka 810-8560, Japan

PII: S 0002-9947(02)03100-8
Received by editor(s): October 30, 2000
Received by editor(s) in revised form: February 7, 2002
Published electronically: September 5, 2002
Article copyright: © Copyright 2002 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia